Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 130, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 24, 2006, 7:34 PM CDT for Lincoln County, South Dakota. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2006, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 24, 2006, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Lincoln County, SD
The radar
The Sioux Falls radar (KFSD), 19 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:45 PM CDT | TSTM WND GST 60 | 1 Se Tea, SD | GUSTS TO AT LEAST 60 MPH BUT NO VISIBLE ROTATION. |
| Jul 24, 7:45 PM CDT | TSTM WND GST 60 | Tea, SD | CORN FLATTENED IN FIELDS. 2 TO 3 INCH TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 6:39 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 250034 SVRFSD SDC083-250100- /O.NEW.KFSD.SV.W.0130.060725T0034Z-060725T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 734 PM CDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 800 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR TEA...OR ABOUT 10 MILES SOUTHWEST OF SIOUX FALLS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISBURG AROUND 750 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4350 9691 4337 9692 4332 9670 4347 9667 $$ CPJ
3 follow-up statements
000 WWUS53 KFSD 250047 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 747 PM CDT MON JUL 24 2006 SDC083-250100- /O.CON.KFSD.SV.W.0130.000000T0000Z-060725T0100Z/ LINCOLN SD- 747 PM CDT MON JUL 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR LINCOLN COUNTY... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TEA...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL LINCOLN COUNTY THROUGH 800 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4350 9691 4337 9692 4333 9674 4348 9672 $$ CPJ
000 WWUS53 KFSD 250050 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 749 PM CDT MON JUL 24 2006 SDC083-250100- /O.CON.KFSD.SV.W.0130.000000T0000Z-060725T0100Z/ LINCOLN SD- 749 PM CDT MON JUL 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN LINCOLN COUNTY... AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TEA...OR ABOUT 9 MILES SOUTHWEST OF SIOUX FALLS...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISBURG AROUND 800 PM CDT... 60 MPH WINDS WERE REPORTED 1 MILE SOUTHEAST OF TEA AT 745 PM CDT. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4350 9691 4337 9691 4335 9668 4349 9669 $$ CPJ
000 WWUS53 KFSD 250059 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 759 PM CDT MON JUL 24 2006 SDC083-250109- /O.EXP.KFSD.SV.W.0130.000000T0000Z-060725T0100Z/ LINCOLN SD- 759 PM CDT MON JUL 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY EXPIRES AT 800 PM CDT... THE STORM IS NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4350 9691 4337 9691 4335 9668 4349 9669 $$ CPJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:14 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 24, 3:14 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 314 PM CDT MON JUL 24 2006 .DISCUSSION... ISOLATED TO SCATTERED CONVECTION DEVELOPED ALONG 900MBISH FRONT EARLY THIS AFTERNOON ON TAIL END OF UPPER LEVEL WAVE MOVING ACROSS MN. ONE STORM PRODUCED NICKEL HAIL IN LAKE COUNTY. THIS CONVECTION SHOULD CONTINUE TO POSSIBLY PRODUCE LOW END SEVERE HAIL INTO THE AFTERNOON THROUGH NW IA. OTHERWISE...BOUNDARY SLOW TO MOVE SOUTH TONIGHT AND ANOTHER WAVE IN MT LOOKS TO DROP SOUTH AND POSSIBLY PRODUCE ADDITIONAL CONVECTION FROM LATE EVENING ON. BOUNDARY HARD TO SHAKE FOR THE NEXT COUPLE OF DAYS SO CONTINUE CHANCE FOR THUNDERSTORMS THROUGH ABOUT THURSDAY. BARRING ANY WIDESPREAD DAYTIME CONVECTION...SHOULD CONTINUE ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD WITHOUT MUCH RELIEF FROM THE WIND. IN THE LATTER PERIODS(FRI-MON)...STILL LOOKING LIKE A DECENT RIDGE WILL TRY TO BUILD ALOFT WHICH SHOULD SUPPORT KEEPING VERY WARM TEMPERATURES IN PLACE. SO IF WE DONT GET PRECIP THE NEXT COUPLE OF DAYS...THE WEEKEND NOT LOOKING LIKE A VERY GOOD CHANCE. EXPECT MAINLY UPPER 80S TO UPPER 90S THROUGH THE PERIOD. CHANCE FOR RAINFALL WILL BE PRETTY LIMITED AS SFC BOUNDARY LOOKS TO SET UP WELL NORTH OF THE AREA...LEAVING US IN THE HOT PROD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
Hazardous weather outlook, Jul 24, 11:40 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1140 AM CDT MON JUL 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1140 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EAST CENTRAL SOUTH DAKOTA BY EARLY AFTERNOON...AND BECOME SCATTERED ACROSS SOUTHWEST MINNESOTA LATER THIS AFTERNOON. AN ISOLATED STORM MAY PRODUCE HAIL UP TO PENNY SIZE OR WINDS TO NEAR 60 MPH. SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN OVERNIGHT...ESPECIALLY AFTER MIDNIGHT FROM EAST CENTRAL SOUTH DAKOTA THROUGH SOUTHWEST MINNESOTA...AND EXTREME NORTHERN IOWA. AN ISOLATED STORM COULD PRODUCE PENNY SIZE HAIL AND WINDS GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 65 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 24, 6:18 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
618 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST 3 W MADISON 44.01N 97.17W
07/24/2006 E60 MPH LAKE SD TRAINED SPOTTER
&&
JLAFLINLocal storm report, Jul 24, 6:35 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
635 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 9 NNW SALEM 43.84N 97.46W
07/24/2006 E0.75 INCH MCCOOK SD PUBLIC
&&
JLAFLINLocal storm report, Jul 24, 6:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
653 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 E SALEM 43.72N 97.35W
07/24/2006 E1.00 INCH MCCOOK SD EMERGENCY MNGR
&&
JLAFLINLocal storm report, Jul 24, 7:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
706 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL MITCHELL 43.73N 98.03W
07/24/2006 E0.75 INCH DAVISON SD TRAINED SPOTTER
PENNY SIZE HAIL AND STRONG WINDS 35 TO 45 MPH JUST SOUTH
OF MITCHELL.
0700 PM HAIL CANISTOTA 43.60N 97.29W
07/24/2006 E0.75 INCH MCCOOK SD TRAINED SPOTTER
&&
BUSSLocal storm report, Jul 24, 7:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 3 SW WALL LAKE 43.50N 97.00W
07/24/2006 E58 MPH TURNER SD TRAINED SPOTTER
TREE BRANCHES DOWN NEAR THE WALL LAKE AREA
&&
JLAFLINLocal storm report, Jul 24, 7:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
730 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST 5 S SALEM 43.65N 97.39W
07/24/2006 M58 MPH MCCOOK SD EMERGENCY MNGR
&&
JLAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:11 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha, Turner | 34 min |
| Jul 24, 7:53 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 37 min |
| Jul 24, 9:38 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 24 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.